Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 18, 2014, 02:21:04 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 649713
  • Total Topics: 49588
  • Online Today: 149
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 91
Total: 93

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Tenofivir  (Read 1981 times)

0 Members and 1 Guest are viewing this topic.

Offline naftalim

  • Member
  • Posts: 102
Tenofivir
« on: July 18, 2006, 12:47:14 AM »
Hi all,

Quick question. I recently switched one of my meds from AZT to Tenofivir. I definitely feel less tired and less bloated than I did before. Anyone have long term experrience with this drug?

Offline J.R.E.

  • Member
  • Posts: 7,276
  • Joined Dec-2003 Living positive, since 1985.
Re: Tenofivir
« Reply #1 on: July 18, 2006, 03:38:01 AM »
Hello,

 I have been on Viread ( tenofovir) since September of 04.  I am still on it. The only issues I had with it, was when it was first started.( added to the existing regimen)  I had some muscle aches and weakness, especially in the legs, but it went away after 4 weeks or so. I was only on AZT for a period of 30 days back in 2004. ( in the form of Trizivir) And I remember how difficult it was to handle. Made me very tired and achy back then.



Glad your doing better-----Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 25 mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


Diagnosed positive in 1985,.. In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started on  HAART on October 24th, 2003.

 As of 8/25/14,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 63 years young.

Offline rob-john

  • New Member
  • Posts: 1
Re: Tenofivir
« Reply #2 on: October 02, 2006, 02:14:06 PM »
tenofivir was added to my regimen mid 2003.  over a 10-12 month period experienced weight loss (165 to 130), needed a cane for mobility and according to doc's was close to death until hospitalized and they finally determined tenofivir caused renal failure.  after 7-8 weeks of 3x weekly dialysis (wouldn't wish it on my worst enemy) was able to stop.  kidney function is approx 50% at present with higher than normal creatine levels.  i understand it is an unusual side effect.  Pos since 10-89 with no hiv related disorders, yet, and cd4 levels currently 800+ and an almost nondetectable virus load.   something to keep an eye on, but it made my life hell.  one good thing came of it.  i had not disclosed my hiv status to my family at that point, but the renal failure caused me to reconsider.  telling my mom and three adult children was difficult, but turned out to be positive.  can now be completely honest with health issues and it is a much better way.  good luck

Offline Just John

  • Member
  • Posts: 267
Re: Tenofivir
« Reply #3 on: October 02, 2006, 07:03:15 PM »
Hi.

I started Tenofovir in November 2003 along with Viramune and Lamivudine as my first regime and have had very few side effects. My tiredness and "foggy brain" are most likely to do with the virus itself and the only other problem I have is lots of flatulence, which could be any or all of the drugs, (or even the dog, teeheehee ::).  I get tested carefully for liver and kidney functions and as always I drink lots and lots of water, I believe that Tenofovir is one of the more predictable and better tolerated drugs by most people .

Hope this helps, John.
Some cause happiness wherever they go; others, whenever they go.

Offline antibody

  • Member
  • Posts: 525
  • "every man thinks his burden is the heaviest"
Re: Tenofivir
« Reply #4 on: December 07, 2006, 02:15:57 PM »
i started atripla which contains viread and i actually feel more bloated since starting treatment. it's kinda a feeling of being full all the time. i know i am able to eat much more but i feel like i ate a real fatty meal all the time. i have an appetite and feel hunger pains but will still feel pretty bloated.
Timbuk      <50/ 794  CD4 10/06 
                 <50/ 1096 CD4 3/07
                 <40/ 1854 CD4 4/09

Started Atripla  7/14/06
Switched to boosted Reyataz Truvada 3/28/07

*Ask me about Medical Marijuana and how it can help you!*

Offline suzieque

  • Member
  • Posts: 61
Re: Tenofivir
« Reply #5 on: December 11, 2006, 03:48:38 AM »

   Hi,
     I was on Tenofovir for quite a long time. I did find it quite stressful for my kidneys, although I never had any abnormal bloods or urine. All meds have their pros and cons, and every body is different. My main issue with Tenofovir, and the reason I stopped taking it, was lipoatrophy. I know, I know, it is not supposed to cause it, but it did for me, and my doc says that he has begun to see lipo in people where tenofovir could be the only cause. I am really prone to lipoatrophy, and have had to change meds several times because of this, and a lot of people don't get it at all, so don't let it worry you too much, just be aware. Most of the side effects I have had have started after quite a long time on a particular med (year or more). Having said all of that, and even with the pain in the ass that they can be, I am really grateful that the meds exist!!
                   Best wishes to you,
                              Suzie :)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.